Aspherical labelled oriented trees and knots

Günther Huck, Stephan Rosebrock

Research output: Contribution to journalArticlepeer-review

11 Scopus citations


The question of whether ribbon-disc complements-or, equivalently, standard 2-complexes over labelled oriented trees-are aspherical is of great importance for Whitehead's asphericity conjecture and, if solved affirmatively, would imply a combinatorial proof of the asphericity of knot complements. W e present here two classes of diagrammatically reducible labelled oriented trees.

Original languageEnglish (US)
Pages (from-to)285-294
Number of pages10
JournalProceedings of the Edinburgh Mathematical Society
Issue number2
StatePublished - 2001


  • 2-complexes
  • Asphericity
  • Knot groups
  • Labelled oriented trees

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Aspherical labelled oriented trees and knots'. Together they form a unique fingerprint.

Cite this